MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Codes Failure to Deliver (2338); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
A health care professional reported that while loading into cartridge lens was floating up making it stuck when loading into patient's eye.Lens could not be load and likely to have scratch mark on lens from tip of injector.So, the surgeon did not use the lens.The procedure was completed on the same day using the backup lens.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Additional information has been provided in h.3., h.6., and h.11 the sample was not returned.Photos were provided.Duplicated photos were also submitted via notifeye.One photo displayed the endcap of the carton showing the product information.A second photo displayed the anterior carton surface.A third photo displayed a small plastic bag with the lens case and a company cartridge.The lens was observed in the loading area of the cartridge.Upon magnification of the photo to evaluate, the image was very blurry.The cartridge appears to be posterior surface up.The lens was inside the loading area with a portion of the optic and the trailing haptic extending outside the cartridge loading area.The optic appears misfolded, possibly pressed up.A confirmation of the reported scratch cannot be made from the photo.It cannot be confirmed if viscoelastic was present in the cartridge.No further determinations can be made without a sample.Product history records were reviewed and the documentation indicated the product met release criteria.Qualified associated products were used.The root cause cannot be determined for the reported complaint.Based on the provided photos, the product was inside a plastic bag, the lens appeared potentially misfolded and was partially in the loading area of the cartridge.Due to the image quality it is not possible to confirm the presence of the reported scratch damage or confirm if the lens was pressed up to the interior ceiling, instead of biased down per the instruction for use.The presence of clinical solution on the lens cannot be determined.It is difficult to make a determination of handling / damage without evaluation of the physical sample.A final root cause cannot be determined based on available information.The instruction for use instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The reporter indicated that they did not wish to be contacted.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: 2025-32025 h.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22051792
Report Number1119421-2025-01436
Device Sequence Number8898956
Product Code HQL
UDI-Device Identifier00380655093276
UDI-Public(01)00380655093276(17)290729(11)240731(10)15892785
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.240
Device Lot Number15892785
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer07/01/2025
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date07/22/2025
Date Device Manufactured07/31/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL, CARTRIDGE D; MONARCH III IOL, INJECTOR; PROVISC
Patient Age76 YR
Patient SexUnknown